# SDR CA030423003

- Difficulty date: April 16, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 36,993 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 3242 · Brake
- Part: Brake Assy
- Part number: 214665
- Condition: Cracked
- Location: Mlg
- Part time: 24,203 hours, 22,779 cycles
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) BRAKE UNIT WAS INSTALLED ON AIRCRAFT FOR 233:40 SINCE ITS LAST OVERHAUL IT WAS REMOVED FROM THE AIRCRAFT ON APR 16/03 DUE TO IT LEAKING, ONCE AT THE SHOP IT WAS STRIPPED AND CLEANED AND SENT FOR NDT WORK. THE TECHNICIAN FOUND THE NR 1 PISTON BOSS CRACKED IN THE BOTTOM OF THE PISTON CYLINDER BORE. OUR OVERHAUL POLICY ON THE BRAKE UNITS ARE ON THE THIRD SHOP VISIT THE CASTING IS SENT FOR NDT TESTING THIS UNIT HAD ONLY 233 HRS SINCE THAT WAS LAST ACCOMPLISHED. BECAUSE OF THE LOCATION AND LENGTH OF THE CRACK IT WAS DECIDED TO SCRAP OUT THE UNIT.
